MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, an advance 35 lp low profile balloon catheter ruptured during angioplasty of the common iliac artery and then became stuck upon retrieval through an unknown sheath.The balloon and sheath were removed together, over an unknown wire, and a new sheath and balloon were used.Upon return and initial evaluation of the device on 17jan2020, the device tip was noted to be separated.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure, an advance 35 lp low profile balloon catheter ruptured during angioplasty of the common iliac artery and then became stuck upon retrieval through an unknown sheath.The balloon and sheath were removed together, over an unknown wire, and a new sheath and balloon were used.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications and a visual inspection of the device were conducted during the investigation.One used pta5-35-80-5-4.0 was returned.On visual inspection, the balloon was circumferentially ruptured and separated into two pieces.Additionally, a small piece of the catheter tip was missing and sheared off.The separated proximal segment measured approximately 78.9cm; there was no damage to shaft on the proximal segment.The distal separated segment measured 7.3cm; the shaft was slightly bent at 2.9cm from distal tip.Both marker bands were present on the device.The balloon on the proximal segment has been pulled over the proximal marker band.Biomatter was present on the device.Dimensional verification was unable to be properly assessed due to the damage to the device.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for any of the subassemblies used for this product lot.A review of manufacturing instructions, quality control procedures, drawings, and specifications was also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which warn, "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the ifu further states, ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ based on the information provided and an evaluation of the returned device, investigation has concluded that a cause for the device failure could not definitively be established.It is possible that during the attempted removal of the ruptured balloon from the sheath, excessive force was applied, which resulted in the device tip separation.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9606946
Report Number1820334-2020-00155
Device Sequence Number547912
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)220912(10)10007798
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number10007798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 01/05/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1